Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 13, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 3, 2007, 11:25 PM EDT for 8 counties in Tennessee; Russell County, Washington County, City of Bristol, Virginia. It was in force for 65 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2007, 11:25 PM EDT (03:25 UTC)
- Expired
- Apr 4, 2007, 12:30 AM EDT
- In force
- 65 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Blount County, TN, Carter County, TN, Johnson County, TN, Loudon County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, Russell County, VA, Washington County, VA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 11:35 PM EDT | TSTM WND DMG | Lebanon, VA | SEVERAL TREES DOWN THROUGHOUT THE COUNTY REPORTED BY VIRGINIA DEPARTMENT OF TRANSPORTATION. |
| Apr 3, 11:45 PM EDT | TSTM WND DMG | Kingsport, TN | SEVERAL TREES DOWN THROUGHOUT COUNTY REPORTED BY SHERIFFS DEPARTMENT. |
| Apr 3, 11:45 PM EDT | TSTM WND DMG | Philadelphia, TN | TREES DOWN. SPOTTER REPORTED WIND MEASURED AT 73 MPH. |
| Apr 3, 11:52 PM EDT | TSTM WND DMG | W Johnson City, TN | SEVERAL TREES AND LARGE LIMBS DOWN IN WEST JOHNSON CITY. ONE TREE DOWN NEAR MT CARMEL REPORTED BY HIGHWAY DEPARTMENT. |
| Apr 4, 12:00 AM EDT | TSTM WND DMG | Abingdon, VA | SEVERAL TREES DOWN IN ABINGDON AND MEADOWVIEW REPORTED BY SHERIFFS DEPARTMENT. |
| Apr 4, 12:00 AM EDT | TSTM WND DMG | Erwin, TN | ONE TREE DOWN IN ERWIN REPORTED BY HIGHWAY DEPARTMENT. |
| Apr 4, 12:10 AM EDT | TSTM WND DMG | Elizabethton, TN | TREE DOWN REPORTED BY POWER COMPANY. SEVERAL LARGER LIMBS SNAPPED OFF IN ELIZABETHTON REPORTED BY PUBLIC. |
| Apr 4, 12:15 AM EDT | TSTM WND DMG | Alcoa, TN | FEW TREES AND POWER LINES DOWN COUNTY WIDE. REPORTED BY POWER COMPANY. |
| Apr 4, 12:15 AM EDT | TSTM WND DMG | Sevierville, TN | NUMEROUS TREES AND POWER LINES DOWN COUNTY WIDE REPORTED BY POWER COMPANY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 9:03 PM EDT | Tornado Watch | SPC | 5 hr |
| Apr 3, 9:43 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.4 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1755 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 040328 RRA
SVRMRX
TNC009-019-091-105-155-163-171-179-VAC167-191-520-040430-
/O.NEW.KMRX.SV.W.0013.070404T0325Z-070404T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1125 PM EDT TUE APR 3 2007
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLOUNT COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITIES OF...MARYVILLE...ALCOA...
CARTER COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF ELIZABETHTON...
JOHNSON COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF MOUNTAIN CITY...
LOUDON COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITIES OF...LOUDON...LENOIR CITY...
SEVIER COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITIES OF...SEVIERVILLE...GATLINBURG...
SULLIVAN COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITIES OF...KINGSPORT...BRISTOL TN...
UNICOI COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF ERWIN...
WASHINGTON COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF JOHNSON CITY...
CITY OF BRISTOL IN SOUTHWEST VIRGINIA...
THIS INCLUDES THE CITY OF BRISTOL VA...
RUSSELL COUNTY IN SOUTHWEST VIRGINIA...
THIS INCLUDES THE CITY OF LEBANON...
WASHINGTON COUNTY IN SOUTHWEST VIRGINIA...
THIS INCLUDES THE CITY OF ABINGDON...
* UNTIL 1230 AM EDT
* AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF CLEVELAND
TO 27 MILES WEST OF JONESBOROUGH TO 11 MILES WEST OF LOUDON...OR
ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF LEBANON TO 9
MILES NORTHWEST OF GREENEVILLE TO 9 MILES SOUTH OF KINGSTON...AND
MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LENOIR CITY...KINGSPORT AND CLEVELAND BY 1130 PM EDT...
LOUDON AND COLONIAL HEIGHTS BY 1135 PM EDT...
LEBANON BY 1140 PM EDT...
GRAY BY 1145 PM EDT...
JONESBOROUGH...EAGLETON VILLAGE AND BRISTOL TN BY 1150 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3616 8202 3559 8386 3569 8453 3589 8432
3580 8415 3588 8400 3584 8385 3600 8364
3604 8366 3583 8327 3599 8261 3646 8270
3660 8260 3660 8229 3688 8240 3704 8216
3702 8180 3702 8180 3693 8183 3663 8161
$$1 follow-up statement
000
WWUS54 KMRX 040347
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1147 PM EDT TUE APR 3 2007
TNC009-019-029-091-105-155-163-171-179-VAC167-191-520-040430-
/O.CON.KMRX.SV.W.0013.000000T0000Z-070404T0430Z/
LOUDON TN-WASHINGTON TN-SULLIVAN TN-JOHNSON TN-UNICOI TN-
CITY OF BRISTOL VA-WASHINGTON VA-RUSSELL VA-BLOUNT TN-COCKE TN-
SEVIER TN-CARTER TN-
1147 PM EDT TUE APR 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR CARTER...SEVIER...SOUTHERN COCKE...BLOUNT...RUSSELL...
WASHINGTON...CENTRAL CITY OF BRISTOL...UNICOI...JOHNSON...SULLIVAN...
WASHINGTON AND LOUDON COUNTIES...
AT 1143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CLEVELAND TO LIBERTY TO LOUDON...OR ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF LEBANON TO 11 MILES WEST OF ERWIN TO
LOUDON...MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROSEDALE...WATAUGA...UNICOI AND ROCKY FORK BY 1155 PM EDT...
WALLAND...SOUTH HOLSTON DAM...PIGEON FORGE AND HUNTER BY MIDNIGHT
EDT...
SADIE AND LIMESTONE COVE BY 1205 AM EDT...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3616 8202 3559 8386 3569 8453 3589 8432
3580 8415 3588 8400 3584 8385 3600 8364
3604 8366 3583 8327 3599 8261 3646 8270
3660 8260 3660 8229 3688 8240 3704 8216
3702 8180 3702 8180 3693 8183 3663 8161
$$
DGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:25 PM EDT, 2 hours earlier.
Area forecast discussion, Apr 3, 9:25 PM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 925 PM EDT TUE APR 3 2007 .DISCUSSION...PREFRONTAL TROUGH CONTINUES JUST W OF MRX CWA. CONVECTIVELY INDUCED PRESSURE COUPLET DROPPING SE INTO TROUGH FROM KY. EXPECT SCT POSSIBLE SVR CONVECTIVE THIS EVENING ALONG CUMBERLAND PLATEAU. DECENT INSTABILTY AXIS AND INCREASING LOW LEVEL SSW JET BUILD INTO THE AREA FM THE SW AROUND MIDNIGHT. HAVE INCREASED POPS TO CATEGORICAL OVERNIGHT FOR WIDESPREAD CONVECTION ALONG SOUTHEASTWARD MOVING FRONT. UPDATE TO ADD TOR WATCH #117 FOR SW AREAS. TSTM WATCH PSBL SOON NE AREAS. SON PREVIOUS DISCUSSION: SHORT TERM...(TONIGHT AND WEDNESDAY)...A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. AHEAD OF THE FRONT...A LINE OF CONVECTION HAS FORMED WILL WILL TRACK EAST ACROSS THE MRX CWA THIS EVENING/OVERNIGHT. STRONGEST LIS...CAPE ETC WILL BE WEST OF OUR AREA. HOWEVER...SUFFICIENT INSTABILITY PARAMETERS AS WELL AS MOISTURE AND LIFT WILL BE OVER THE REGION TO CONTINUE THE CONVECTION THROUGH OUR AREA. SOME OF THESE STORMS MAY REACH SEVERE LEVELS. AN SPS HAS BEEN ISSUED TO NOTIFY OF THE POTENTIAL. ADDITIONALLY... WINDS WILL INCREASE WITH THE FRONTAL PASSAGE...WITH BREEZY TO LOCALLY WINDY CONDITIONS EXPECTED. THE FRONT WILL MOVE THROUGH FAIRLY QUICKLY OVERNIGHT WITH A FEW LINGERING SHOWERS/THUNDERSTORMS POSSIBLE MAINLY EASTERN ZONES IN THE MORNING. BEHIND THE FRONT... STRONG COLD ADVECTION WILL BRING IN MUCH COOLER AIR. WEDNESDAY AFTERNOON TEMPERATURES ARE ONLY EXPECTED TO REACH INTO THE UPPER 50S TO MID 60S. LONG TERM...(WED NIGHT THROUGH TUES)...UPPER LOW FORECAST TO SHIFT EAST FROM THE GREAT LAKES...THEN REMAIN IN THE NEW ENGLAND VICINITY THROUGH THE WEEKEND. COLD NORTHWEST FLOW WILL CONTINUE OVER OUR REGION DURING THIS TIME. ONE SHORT WAVE MOVING DOWN IN NORTHWEST FLOW MAY INCREASE CLOUDINESS OVER THE AREA THU NIGHT INTO FRIDAY...BUT APPEARS ANY PRECIP WILL STAY TO OUR WEST AND SOUTHWEST. OTHER PIECES OF SHORT WAVE ENERGY ROTATING AROUND THE LOW SHOULD HAVE THE MOST IMPACT FURTHER NORTH. WHILE TIMING AND PLACEMENT OF THESE SHORT WAVE FEATURES IN UNCERTAIN...AND CERTAINLY CAN NOT RULE OUT POSSIBILITY OF SHOWERS/SNOW SHOWERS AT SOME POINT ESPECIALLY MOUNTAINS AND NORTH...CONFIDENCE NOT HIGH ENOUGH AT THIS POINT TO INTRODUCE TO THE FORECAST SO WILL KEEP THINGS DRY FOR NOW THROUGH THE WEEKEND. A BIT OF A WARM UP SHOULD BEGIN ON MONDAY AS THE UPPER LOW DEPARTS AND COLD ADVECTION ENDS. A WEAK SYSTEM MAY AFFECT THE REGION BY TUESDAY...SO WILL INCLUDE A SLIGHT CHANCE OF SHOWERS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 57 65 38 60 33 / 70 20 0 0 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 54 63 36 55 31 / 70 20 10 10 10 OAK RIDGE, TN 53 62 32 56 30 / 70 20 10 10 10 TRI CITIES AIRPORT, TN 52 59 31 51 27 / 70 40 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/LDW
Hazardous weather outlook, Apr 3, 3:42 AM EDT, 19 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 342 AM EDT TUE APR 3 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-040745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 342 AM EDT TUE APR 3 2007 /242 AM CDT TUE APR 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN UNSTABLE AIR MASS OVER THE REGION...AHEAD OF AN APPROACHING COLD FRONT...WILL RESULT IN THUNDERSTORMS FORMING OVER WEST AND MIDDLE TENNESSEE THIS AFTERNOON. THESE STORMS ARE EXPECTED TO MOVE INTO THE CUMBERLAND PLATEAU AND TENNESSEE VALLEY THIS EVENING...BETWEEN 6 PM AND MIDNIGHT EDT. THE MAIN THREAT WITH THE STORMS IS EXPECTED TO BE LARGE HAIL...WITH AN ISOLATED TORNADO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Local storm report, Apr 3, 6:20 PM EDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
620 PM EDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 7 N PIKEVILLE 35.71N 85.20W
04/03/2007 E1.00 INCH BLEDSOE TN COUNTY OFFICIAL
QUARTER SIZE HAIL REPORTED BY SHERIFFS DEPARTMENT.
0550 PM HAIL 4 N PIKEVILLE 35.66N 85.20W
04/03/2007 E1.00 INCH BLEDSOE TN TRAINED SPOTTER
SPOTTER REPORTED QUARTER SIZE HAIL 41/2 MILES NORTH OF
PIKEVILLE, TN.
&&
CACThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:09 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 51 min |
| Apr 3, 9:57 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 48 min |
| Apr 3, 10:11 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Claiborne, Union | 49 min |
| Apr 3, 10:34 PM EDT | Severe Thunderstorm Warning | MRX | Rhea, Roane | 56 min |
| Apr 3, 10:40 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Hancock, Knox | 40 min |
| Apr 3, 10:51 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Hawkins, Jefferson | 39 min |
| Apr 3, 11:25 PM EDT | Severe Thunderstorm Warning | MRX | Meigs | 35 min |
| Apr 3, 11:28 PM EDT | Flash Flood Warning | MRX | Roane | 2 hr |
| Apr 3, 11:32 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Marion, Rhea, Sequatchie | 43 min |
| Apr 3, 11:49 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 56 min |
| Apr 4, 12:21 AM EDT | Severe Thunderstorm Warning | MRX | Marion | 24 min |
| Apr 4, 2:45 PM EDT | Freeze Watch | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 19 hr |
| Apr 4, 2:45 PM EDT | Freeze Warning | MRX | Anderson, Bledsoe, Blount, Campbell, Carter, Claiborne and 22 more | 19 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.